MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS PRECICE BONE TRANSPORT SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS PRECICE BONE TRANSPORT SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number BT115-10SJ400-7
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that x-ray images showed the nail had broken in-situ.The patient was full weight bearing on the nail as a builder post consolidation.The nail has been explanted.There was no patient injury as a result of the reported event.
 
Additional Manufacturer Narrative
The nuvasive precice bone transport nail was not received for in person investigation.During visual evaluation of the provided x-rays and images, it was observed that the housing tube was broken, which confirmed the reported failure mode.The breakage was not determined to have been related to the manufacturing process or material failure.The probable cause of the failure is due to mechanical bending, in fatigue due to patient weight bearing activities.Per the eifu, contraindications include: "patients and/or families unwilling or incapable of following postoperative care instructions." the iqc inspection data for the lot of the housing tube was reviewed and confirmed the part met design specifications per the engineering drawings.Review of the device history records indicated the unit met all quality specifications and testing prior to product departure.
 
Event or Problem Description
No additional information was provided.

Brand Name
PRECICE BONE TRANSPORT SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS
101 enterprise #100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS
101 enterprise #100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise #100
aliso viejo, CA 92656
8583448112
MDR Report Key14803165
Report Number3006179046-2022-00224
Device Sequence Number4652942
Product Code HSB
UDI-Device Identifier00887517979025
UDI-Public887517979025
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K193016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBT115-10SJ400-7
Device Lot Number0021901AAA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2022
Supplement Date Received by Manufacturer07/26/2022
Initial Report FDA Received Date06/24/2022
Supplement Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose